Flash Flood, Orange
- When
- January 9, 11:15 AM PST to 11:30 AM PST
- Where
- Orange County, Yorba Linda
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 33.883, -117.817
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jan 9, 9:30 AM PST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST SUN JAN 9 2005 .SYNOPSIS...STRONG MOIST SOUTHWEST FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS...THROUGH TUESDAY. A COLD FRONT WILL BRING LOWERING SNOW LEVELS LATE TONIGHT AND TUESDAY MORNING ALONG WITH STRONG GUSTY WINDS IN THE MOUNTAINS AND HIGH DESERTS. FAIR AND WARMER WEATHER DURING THE SECOND HALF OF THE WEEK AS HIGH PRESSURE DEVELOPS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...AREAS OF SHOWERS CONTINUE TO MOVE ACROSS TODAY...HEAVY AT TIMES...ESPECIALLY IN THE NW PART OF THE AREA. THE 12Z NKX SOUNDING WAS WET AND MODERATELY UNSTABLE. WEAK ONSHORE GRADIENTS. MOIST SOUTHWEST FLOW CONTINUES INTO SW CA. WEAK SHORTWAVES WILL CONTINUE TO PROVIDE SOME ENHANCEMENT TO THE PRECIPITATION AT TIMES TODAY THROUGH THIS EVENING WITH THE HEAVIEST AND MOST WIDESPREAD AMOUNTS REMAINING IN THE NORTHWEST HALF OF THE FORECAST AREA WITH MORE BREAKS IN THE PRECIPITATION TO THE SOUTH. COULD STILL GET LOCAL ADDITIONAL RAINFALL TOTALS TO NEAR 6 INCHES TODAY...MAINLY ON THE SW SLOPES OF THE SBD MOUNTAINS. COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS. AMOUNTS CLOSER TO THE COAST WILL MOSTLY BE LESS THAN ONE INCH. HOWEVER...GIVEN THE RECENT HEAVY RAINFALL AND SATURATED CONDITIONS...MODERATE RAINFALL COULD BE SUFFICIENT TO BRING ADDITIONAL FLOODING. THE UPPER LOW CENTERED TO THE N WILL FINALLY KICK INLAND LATE TONIGHT THROUGH TUESDAY. THIS WILL BRING MORE WIDESPREAD HEAVY PRECIP AND LOWER SNOW LEVELS. THERE WILL ALSO BE STRONGER GUSTY WINDS IN THE HIGHER MOUNTAINS AND UPPER DESERTS. CURRENT WARNINGS...WATCHES...ADVISORIES AND STATEMENTS LOOK GOOD BUT WILL PROBABLY ISSUE A WINTER WEATHER ADVISORY FOR THE SAN MOUNTAINS FOR TONIGHT INTO TUE. DRIER N FLOW WILL DEVELOP WED. BUILDING HI ALOFT AND WEAK OFFSHORE FLOW WILL BRING FAIR WEATHER WITH A WARMER DAY THU. .LONG TERM...HI ALOFT NEAR THE W COAST AND WEAK OFFSHORE FLOW CONTINUES. A WEAK UPPER LOW UNDERCUTS THE HI TOWARD EARLY NEXT WEEK WHICH SHOULD BRING MORE HI CLOUDS AND A LITTLE COOLER DAYS. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS UNTIL 6 PM TUESDAY...SEE LAXWSWSGX. FLOOD WARNING FOR THE SAN DIEGO AND SAN LUIS REY RIVERS THROUGH TODAY...SEE LAXFLWSGX. FLASH FLOOD WATCH THROUGH TUESDAY FOR ALL AREAS...SEE LAXFFASGX. MARINE WEATHER STATEMENT FOR TIDAL OVERFLOW...SEE LAXMWSSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. && ATKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1000 AM PST SUN JAN 9 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-101400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1000 AM PST SUN JAN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. STRONG MOIST SOUTHWEST FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS INTO TUESDAY. THE HEAVIEST RAIN WILL BE TODAY AND TONIGHT. THIS WILL BRING THE POTENTIAL FOR WIDESPREAD FLOODING AND MUD SLIDES. LOCAL STRONG WINDS WILL DEVELOP AT TIMES TODAY. HIGH TIDES AND LARGE SURF WILL BRING A THREAT OF COASTAL FLOODING AND EROSION THIS WEEKEND. DRY WEATHER AND WARMER DAYS ARE EXPECTED DURING THE SECOND HALF OF NEXT WEEK. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE OCCURRING... .DAY ONE... TONIGHT. WINTER STORM WARNING THROUGH 9 AM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON... SEE LAXFFASGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. FLOOD WARNING FOR THE SAN DIEGO RIVER...SEE LAXFLWSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. FROM SUNDAY THROUGH TUESDAY.... WINTER STORM WARNING THROUGH 9 AM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON... SEE LAXFFASGX. COASTAL FLOOD WARNING AND HIGH SURF ADVISORY INTO SUNDAY MORNING... SEE LAXCFWSGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. FROM WEDNESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED. SKYWARN ACTIVATION STATEMENT...WEATHER SPOTTERS HAVE BEEN ACTIVATED. MACKECHNIE
The Santa Ana Mts radar (KSOX), 18 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438121.